Swelling almost 6 weeks after restylane in tear troughs?

i had restalyne injected 6 weeks ago. she had a problem inserting the cannula under the left eye which caused swelling. after healing i've been developing lumps -- sometimes under the left eye -- other times under the right eye. she said i should try lymph drainage massage. i did that after a problem with juvederm in tear troughs and it got worse. finally had it removed. i'm beginning to think my provider doesn't have enough experience with tear troughs.

Doctor Answers 8

Swelling almost 6 weeks after restylane in tear troughs?

Thanks for your query. Little swelling is common after filler and it doesn’t define expertise of doctor as we go blindly in the area and swelling and bruising are very common complications. You can try fat grafting in the area that might help you more. Hope it helps.
All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

The Tear Trough Region Is Not For Novice, Inexperienced Injectors

So sorry you are experiencing this difficulty Injecting the under eye area is a very advanced injection technique. In the hands of an experienced, board certified aesthetic core physician, treating the tear troughs, under eye hollows, and dark circles can yield results in a matter of minutes that were once only achievable by aggressive eyelid surgery. On the other hand, when this important cosmetic unit is injected by novice, inexperienced physicians trained only to inject simple Juvederm into ordinary smile lines, the kind of unwanted and unhappy consequences that your are describing in your question are more likely to occur. It certainly sounds like you need to have the Restylane dissolved away with hyaluronidase. Once this is done, the areas may then be re-treated properly. Today, many physicians are using Restylane Silk for the under eyes, rather than plain Restylane. Others, like myself, prefer Belotero Balance, which I use in my Upper East Side Manhattan practice, since it is highly moldable and possesses little to no tendency to give rise to the unwanted, bluish Tyndall Effect when injected superficially into the delicate tissue of the region. (In my Israel satellite facility, where a far greater number of regulatory agency approved fillers are available, I typically select Teosyal Redensity II for this purpose.)

Nelson Lee Novick, MD
New York Dermatologic Surgeon
4.8 out of 5 stars 23 reviews

Tear Trough Fillers -- Try Cannulas, Voluma/Belotero/Restylane -- Reverse with hyaluronidase

I suggest seeing an expert who treats a lot of tear troughs.  Swelling should be reversed with hyaluronidase and RF treatment performed. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Restylane and Tear Trough Swelling

Thank you for your question. After 6 weeks, the swelling should be gone. Restylane (silk) is one of my favorite products in the tear troughs. You can have it dissolved if you are unhappy. The tear troughs is a challenging area for inexperienced injectors. You must make sure you are seeing an injector in a plastic surgery practice or dermatology practice that has many years of experience with this. If you are seeing someone is a plastic surgery practice or dermatology practice now, I would ask to meet with the injector and MD to discuss your options. If you are seeing someone at a medi-spa, you should seek advice and further treatment in a MD's office. I wish you the best in correcting this.

Tear trough and filler

It sounds like you were injected by someone in a medispa.  you should see a board certified dermatologist or plastic surgeon and get appropriate treatment for the side effects and then start over with the injection

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Swelling after Restylane Tear Trough Treatment.

Eyelids swell very easily.  In addition hyaluronic acid fillers tend to hold fluid.  Restylane is one of the best fillers for under the eyes, because it is less likely to hold fluid than some of the others like Juvederm.   If the lumps are coming and going and changing sides, it is almost certainly due to swelling.  As I am sure you understand, the filler doesn't come and go.  However, if one side or the other is holding a little more fluid that side could temporarily look over filled of lumpy.Some people just have a tendency for their eyelids to swell.  However, many people how have eyelid swelling have ocular allergies.  Ocular allergies have been becoming much more frequent over the past several years.  If you eyes itch, tear, or are red they may have allergies.  The first step in controlling ocular allergies is using allergy drops.  There are many types of allergies drops and they are not all equal.  Even though many of these are over the counter, your best bet is to see your eye doctor to get a recommendation.  I would try that approach before having your filler dissolved. Hope that helps.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
4.8 out of 5 stars 23 reviews

Tear trough filler

Tear trough filler does have a steep learning curve - that being said, even in the best of hands sometimes the body reacts to the hyaluronic acid particles.  Restylane will do this more frequently than juvederm by the nature of how the product sits in the gel matrix - if your skin and muscle are particularly thin, or you are prone to hypersensitivity reactions, etc, you may be a set up for this.  That being said, if you are still swelling and have lumps and bumps - at 6 weeks it may be time to dissolve the product.  I would go back to your injector and discuss the issues that you are having.  Best of luck.

Miguel Mascaro, MD
Delray Beach Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

Swelling almost 6 weeks after Restylane

Thank you for your question and I am sorry to hear of your Restylane issues.  By six weeks you have reached your long-term filler results and if unhappy I would recommend having the Restylane dissolved with hyaluronidase.  This will return you to your previous lower eyelid appearance.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.